Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 102, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2016, 4:27 PM MDT for Adams County, Bowman County, Slope County, North Dakota. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 4:27 PM MDT (22:27 UTC)
- Expired
- Jul 6, 2016, 5:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Adams County, ND, Bowman County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 222 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:30 PM MDT | TSTM WND GST 60 | 5 Wnw Mud Buttes, ND | . |
| Jul 6, 4:35 PM MDT | HAIL 1 | 13 Nne Rhame, ND | MOSTLY PEA SIZED HAIL COVERED THE GROUND WITH A FEW QUARTER SIZED HAIL. |
| Jul 6, 4:40 PM MDT | HAIL 1 | 13 Nne Rhame, ND | MOSTLY PEA SIZED HAIL COVERED THE GROUND WITH A FEW QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:55 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
641
WUUS53 KBIS 062227
SVRBIS
NDC001-011-087-062330-
/O.NEW.KBIS.SV.W.0102.160706T2227Z-160706T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
427 PM MDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOWMAN COUNTY IN SOUTHWESTERN NORTH DAKOTA...
SOUTHEASTERN SLOPE COUNTY IN SOUTHWESTERN NORTH DAKOTA...
WESTERN ADAMS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
* UNTIL 530 PM MDT
* AT 426 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF AMIDON TO NEAR RHAME TO NEAR
MUD BUTTES...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BOWMAN AROUND 445 PM MDT.
SCRANTON AROUND 500 PM MDT.
REEDER AROUND 520 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GASCOYNE...BUFFALO SPRINGS...SUNSET BUTTE...BOWMAN HALEY DAM AND
GRIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4610 10405 4628 10383 4654 10366 4622 10275
4600 10284 4594 10291 4595 10405
TIME...MOT...LOC 2226Z 291DEG 32KT 4643 10348 4624 10359 4607 10382
HAIL...1.25IN
WIND...70MPH
$$
ACOOP/CK3 follow-up statements
196
WWUS53 KBIS 062236
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
436 PM MDT WED JUL 6 2016
NDC001-011-087-062330-
/O.CON.KBIS.SV.W.0102.000000T0000Z-160706T2330Z/
BOWMAN ND-SLOPE ND-ADAMS ND-
436 PM MDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR BOWMAN...SOUTHEASTERN SLOPE AND WESTERN ADAMS COUNTIES...
AT 435 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF AMIDON TO 5 MILES EAST OF RHAME
TO NEAR MUD BUTTES...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
BOWMAN AROUND 450 PM MDT.
SCRANTON AROUND 510 PM MDT.
REEDER AROUND 525 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GASCOYNE...BUFFALO SPRINGS...SUNSET BUTTE...BOWMAN HALEY DAM AND
GRIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4610 10405 4628 10383 4654 10366 4622 10275
4600 10284 4594 10291 4595 10405
TIME...MOT...LOC 2235Z 291DEG 32KT 4642 10343 4623 10354 4606 10377
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
ACOOP301
WWUS53 KBIS 062257
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
457 PM MDT WED JUL 6 2016
NDC001-011-087-062330-
/O.CON.KBIS.SV.W.0102.000000T0000Z-160706T2330Z/
BOWMAN ND-SLOPE ND-ADAMS ND-
457 PM MDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR BOWMAN...SOUTHEASTERN SLOPE AND WESTERN ADAMS COUNTIES...
AT 456 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF AMIDON TO 4 MILES EAST OF BOWMAN
TO 10 MILES NORTH OF NORTH CAVE HILLS...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
SCRANTON AROUND 510 PM MDT.
REEDER AROUND 525 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GASCOYNE...BUFFALO SPRINGS...BOWMAN HALEY DAM AND GRIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4607 10385 4630 10361 4647 10346 4622 10275
4600 10284 4594 10291 4595 10396
TIME...MOT...LOC 2256Z 291DEG 32KT 4636 10320 4617 10331 4600 10354
HAIL...1.00IN
WIND...60MPH
$$
ACOOP/CK887
WWUS53 KBIS 062328
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
528 PM MDT WED JUL 6 2016
NDC001-011-087-062337-
/O.EXP.KBIS.SV.W.0102.000000T0000Z-160706T2330Z/
BOWMAN ND-SLOPE ND-ADAMS ND-
528 PM MDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR BOWMAN...SOUTHEASTERN SLOPE
AND WESTERN ADAMS COUNTIES WILL EXPIRE AT 530 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN NORTH DAKOTA.
LAT...LON 4607 10385 4630 10361 4647 10346 4622 10275
4600 10284 4594 10291 4595 10396
TIME...MOT...LOC 2324Z 291DEG 32KT 4636 10320 4617 10331 4600 10354
$$
ACOOP/CKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:25 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 6, 2:25 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 325 PM CDT WED JUL 6 2016 .SHORT TERM...(This evening through Thursday) Issued at 325 PM CDT Wed Jul 6 2016 The focus of the short term forecast period through Thursday night is on the potential for showers and storms, including determining the extent and amount of rain that will fall. There is a risk of severe thunderstorms in southwestern ND through the early evening. There remains uncertainty regarding the amount of destabilization that will occur in southwestern ND as surface observations through 20 UTC show only slow and fragmented moisture advection, with some pockets of sub-50 F dewpoints still in place. However, vigorous convection has developed upstream in eastern MT and is propagating toward southwest ND. RAP guidance calls for 500 to 1000 J/kg of MLCAPE developing across southwest ND if dewpoints do manage to rise further into the 50s F. Combined with effective bulk wind differences around 50 kt, we had enough confidence in a severe risk to issue a severe thunderstorm watch in collaboration with SPC. We considered adding Stark and Hettinger Counties into the initial watch, too, but chose to refrain from doing so at this point given uncertainties about the downstream destabilization, especially once stronger convection initiates across SD and potentially further disrupts moisture advection. We will watch trends and may add those counties into the watch later if necessary. In general, we expect the intensity of convection to diminish the further east it propagates, particularly if the aforementioned moisture disruption occurs. Recent HRRR and ESRL-HRRR simulations support that notion, though they do suggest showers and sub-severe storms will move all the way through south central ND during the evening. This wave of convection was incited by a lead shortwave trough in advance of the stronger wave and mid-level low viewed on moisture channel imagery over northwest MT this afternoon. The 12 UTC GFS, NAM, and GFS remained consistent in shifting that much stronger core of dynamic forcing across ND late tonight and Thursday. We did note a subtle trend in the global model consensus toward a further-northwest track of the mid-level 700 to 500 MB low as it tracks across the state, which does increase uncertainty in the amount of precipitation that may fall across southwestern ND as a mid-level dry slot may move across that area rather quickly in the daytime. Confidence in beneficial rainfall remains greatest over north central and east central ND from Minot to Jamestown. That's the area in which the 12 UTC multi-model consensus still supports 0.50 inches or more of rain during the day Thursday. We expect some thunderstorms, too, given MUCAPE of 500-1000 J/kg on model-forecast soundings. Interestingly, the slightly further northwest track of the mid-level wave and resultant shift in the mid-level dry slot may allow greater destabilization to occur in the James River valley than earlier anticipated. Point soundings taken at Jamestown from the 12 UTC NAM support MUCAPE to nearly 1500 J/kg, and despite messy wind profiles which yield hodograph structures that favor multi-cell modes, the soundings are loose analogs to marginally-severe storms. Thus, a conditional risk of strong to severe storms exists in the James River valley during the afternoon hours Thursday if enough diabatic heating occurs amid cloud breaks to destabilize the boundary layer. Confidence in that occurring is modest at best, though. The chance of precipitation will quickly wind down on Thursday night as the shortwave trough axis moves east of the area. .LONG TERM...(Thursday night through Wednesday) Issued at 325 PM CDT Wed Jul 6 2016 Main highlight continues to center on a potent closed mid/upper low across the intermountain west Sunday, then progressing northeast slides into southeast Montana Monday. The track of the low through 18z Monday very similar between the GFS and ECMWF. However thereafter, the GFS is slower with a northeast movement into southeast Saskatchewan and southern Manitoba Monday through Wednesday. Prior the weekend, a transitory mid and upper level ridge slides across western and central ND Friday resulting in a dry day. This will be short lived as a brief period of southeast to southerly return flow sets up in western ND Friday night, then translates intermountain west ND Saturday. A couple of mid level shortwaves ejecting out from the aforementioned upper low will shift through Saturday into Saturday night creating some chances for showers and thunderstorms. However, the severe thunderstorm potential trend continues by SPC for Day 5, Sunday. This depends on the placement of an inverted surface trough and associated low pressure which is forecast to reside in eastern Montana Sunday into Sunday night. Strong low level jet of 50kt to 60kt at 850mb is forecast to develop across western and central ND Sunday night. Sample GFS NSharp soundings across central ND Sunday night shows an elevated mixed layer lowering to approximately 4000ft to 4500 AGL. Elevated convection could become quite vigorous given the strong moisture advection in combination with a lead shortwave scooting north from South Dakota. Monday through Wednesday will be dictated by how the upper low migrates across southern Canada as to the threat of showers and possible thunderstorms across mainly northern North Dakota. This could be farther north or south depending on the track of the upper low. The pattern does favor breezy to windy conditions for much of the time during the Monday through Wednesday timeframe. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 325 PM CDT Wed Jul 6 2016 Showers and a few thunderstorms will gradually spread over western and central North Dakota this afternoon, from eastern Montana and northwestern South Dakota. Expect more numerous showers with embedded thunderstorms in the overnight and morning hours. VFR conditions should prevail until around 12z Thursday, when ceilings at KISN/KDIK/KMOT will likely lower into MVFR categories. Isolated IFR visibilities and gusty winds cannot be ruled out under any heavier thunderstorms cores. && .BIS Watches/Warnings/Advisories... NONE. && SHORT TERM...CJS LONG TERM...KS AVIATION...ZH
Hazardous weather outlook, Jul 6, 2:32 PM MDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 332 PM CDT WED JUL 6 2016 NDZ031>033-040-041-043-044-072045- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 232 PM MDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE STORMS WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH A FEW OF THE STORMS. THERE IS A CHANCE OF STORMS TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THEN AGAIN SATURDAY THROUGH TUESDAY. CURRENT INDICATIONS ARE THAT THERE IS A CHANCE OF SEVERE STORMS ON SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. NDZ025-037-047-048-050-051-072045- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 332 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF STRONG AND ISOLATED SEVERE THUNDERSTORMS ON THURSDAY. THERE IS THEN A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY. CURRENT INDICATIONS ARE THAT THERE IS A CHANCE OF SEVERE STORMS ON SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017>023-034>036-042-045-046-072045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS- 332 PM CDT WED JUL 6 2016 /232 PM MDT WED JUL 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THEN AGAIN SATURDAY THROUGH TUESDAY. CURRENT INDICATIONS ARE THAT THERE IS A CHANCE OF SEVERE STORMS ON SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CJS
In the hours before
Special weather statement, Jul 6, 3:22 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM MDT WED JUL 6 2016
NDZ032-033-062200-
STARK ND-BILLINGS ND-
322 PM MDT WED JUL 6 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STARK AND BILLINGS
COUNTIES UNTIL 400 PM MDT...
AT 321 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTH OF MEDORA...OR 23 MILES NORTHEAST OF BEACH...MOVING EAST
AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SOUTH FAIRFIELD AROUND 355 PM MDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN NORTH DAKOTA.
LAT...LON 4728 10366 4720 10303 4680 10306 4686 10361
4698 10361 4698 10366
TIME...MOT...LOC 2121Z 276DEG 27KT 4711 10360
ACOOP/CKLocal storm report, Jul 6, 3:24 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
424 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 11 N SENTINEL BUTTE 47.08N 103.85W
07/06/2016 E0.88 INCH GOLDEN VALLEY ND PUBLIC
MOSTLY PEA SIZED HAIL WITH A FEW NICKEL.
&&
MMLocal storm report, Jul 6, 3:32 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
432 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 13 N BEACH 47.10N 104.00W
07/06/2016 E1.00 INCH GOLDEN VALLEY ND PUBLIC
LOTS OF PEA SIZED HAIL AND SOME QUARTER HAIL
COVERED THE ROAD. TIME ESTIMATED BASED ON
RADAR. VIA SOCIAL MEDIA.
&&
MMSpecial weather statement, Jul 6, 3:40 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM MDT WED JUL 6 2016
NDZ031-032-040-043-062230-
BILLINGS ND-GOLDEN VALLEY ND-SLOPE ND-BOWMAN ND-
340 PM MDT WED JUL 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BOWMAN...SLOPE...GOLDEN
VALLEY AND BILLINGS COUNTIES UNTIL 430 PM MDT...
AT 339 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES SOUTH OF SKAAR TO NEAR CARLYLE TO 13
MILES WEST OF MUD BUTTES. MOVEMENT WAS EAST AT 30 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BOWMAN...BEACH...AMIDON...RHAME...MARMARTH...MEDORA...GOLVA...
SENTINEL BUTTE...MUD BUTTES...GRIFFIN...PRETTY BUTTE AND ALPHA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN NORTH DAKOTA.
LAT...LON 4732 10405 4732 10328 4670 10326 4597 10335
4596 10405
TIME...MOT...LOC 2139Z 250DEG 27KT 4731 10404 4660 10404 4600 10404
ACOOP/CKLocal storm report, Jul 6, 4:07 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
507 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 5 W MARMARTH 46.30N 104.02W
07/06/2016 E1.00 INCH SLOPE ND PUBLIC
HAIL COVERING THE GROUND. WINDS ESTIMATED TO
BE 50 MPH.
&&
MMLocal storm report, Jul 6, 4:13 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
513 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 5 W MARMARTH 46.30N 104.02W
07/06/2016 E1.00 INCH SLOPE ND TRAINED SPOTTER
HAIL COVERING THE GROUND. WINDS ESTIMATED TO
BE 50 MPH.
&&
MMThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:12 PM MDT | Special Weather Statement | BIS | Wells | 18 min |
| Jul 5, 7:17 PM MDT | Special Weather Statement | BIS | Burke | 28 min |
| Jul 5, 7:47 PM MDT | Special Weather Statement | BIS | Foster | 28 min |
| Jul 6, 2:34 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley | 56 min |
| Jul 6, 3:06 PM MDT | Special Weather Statement | BIS | Bowman, Slope | 39 min |
| Jul 6, 3:22 PM MDT | Special Weather Statement | BIS | Billings | 38 min |
| Jul 6, 3:40 PM MDT | Special Weather Statement | BIS | Billings, Bowman, Golden Valley, Slope | 50 min |
| Jul 6, 3:50 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 55 min |
| Jul 6, 5:08 PM MDT | Special Weather Statement | BIS | Hettinger | 52 min |
| Jul 6, 5:39 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.